Thunderstorm Wind, Geary
- When
- July 6, 1:59 PM CST to 2:02 PM CST
- Where
- Geary County, 1.07 mi E of Wreford
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.970, -96.810
Wind gusts estimated.
A line of severe thunderstorms produced a small tornado that hit Eudora. 5 miles doing sporadic tree damage along its path.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A line of severe thunderstorms produced a small tornado that hit Eudora. The tornado tracked around 6.5 miles doing sporadic tree damage along its path. Some portions of the line produced severe wind gusts and caused damage. Heavy rainfall caused flash flooding in Jackson and Shawnee counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 6, 11:41 AM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1241 PM CDT MON JUL 6 2015 ...UPDATE TO AVIATION FORECAST DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT MON JUL 6 2015 AT 08Z A FRONTAL BOUNDARY EXTENDED FROM NORTHEAST NEBRASKA INTO NORTHWEST KANSAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WERE OCCURRING NEAR AND AHEAD OF THE FRONT. EXPECT THE BOUNDARY TO MOVE SOUTHEAST THROUGH THE DAY AND TONIGHT ACROSS NORTHEAST AND EAST CENTRAL KANSAS. MAIN CONCERN WILL BE HEAVY RAINFALL PARTICULARLY ACROSS EAST CENTRAL KANSAS THIS AFTERNOON AND TONIGHT WHERE PRECIPITABLE WATER VALUES WILL APPROACH TWO INCHES ACROSS EAST CENTRAL KANSAS. ALSO OF CONCERN WILL BE STRONG TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING WITH STEEPENING LAPSE RATES, HEATING AND LIFT ASSOCIATED WITH THE COLD FRONT. AIRMASS AHEAD OF THE BOUNDARY WILL BE VERY UNSTABLE WITH MUCAPE APPROACHING 3000-4000 J/KG. SHEAR IS MARGINAL AT BEST. HOWEVER EXPECT MORE OF A LOCALIZED WIND AND HEAVY RAIN THREAT WITH HAIL AROUND AN INCH POSSIBLE. THE AXIS OF HEAVY RAINFALL LOOKS TO SETUP FROM THE LAWRENCE AREA INTO SOUTHERN LYON COUNTY WILL ISSUE A FLASH FLOOD WATCH STARTING AT 21Z THIS AFTERNOON FOR AREAS ALONG AND SOUTH OF A LAWRENCE TO EMPORIA LINE WHERE LOCALLY HEAVY RAINFALL MAY BE PROLONGED THIS EVENING AND TONIGHT. LIKELY TO SEE HEAVY RAIN IN A VERY SHORT TIME WHICH MAY LEAD TO FLASH FLOODING. HIGHS TODAY WILL WARM INTO THE MID AND UPPER 80S WITH A FEW LOCALS REACHING THE LOWER 90S. LOWS TONIGHT WILL FALL INTO THE LOWER TO MID 60S IN THE WAKE OF THE FRONT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 343 AM CDT MON JUL 6 2015 EXPECTING A GENERAL DRYING TREND TUESDAY, THOUGH SURFACE FRONTAL BOUNDARY LIKELY NOT FAR TO THE SOUTH COULD KEEP SOME PERSISTENCE IN LIGHT TO MODERATE PRECIP IN SOUTHERN AREAS. OVERALL MODELS TRENDING SLIGHTLY STRONGER WITH UPPER ENERGY DEVELOPING WITH SEASONALLY STRONG UPPER JET OVER THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY WITH FRONT ALOFT SHIFTING BACK NORTH. NAM SEEMS OVERDONE IN THE STRENGTH OF THE KINEMATIC RESPONSE WITH EVEN IT STRUGGLING TO GENERATE ELEVATED INSTABILITY. STILL GIVEN POSSIBILITIES OF RATHER WET GROUND FROM THIS AFTERNOON AND TONIGHT, ADDITIONAL RAIN TUESDAY, AND THIS RESPECTABLE SUMMER BAROCLINIC ZONE AND MOISTURE PUSHING NORTH, COULD SEE FLOOD POTENTIAL RISE IN SOUTHEASTERN AREAS WEDNESDAY. MAY SEE MORE OF A LONGER RESPONSE/LARGER WATER BODY CONCERN BY THIS POINT VERSUS A QUICK RISE SCENARIO GIVEN LACK OF INSTABILITY. CLOUDY SKIES AND NORTHEAST WINDS SHOULD KEEP TEMPS QUITE COOL TUESDAY AND WEDNESDAY, POTENTIALLY NEAR RECORD LOWEST MAX LEVELS. ANOTHER BREAK IN PRECIP LIKELY WEDNESDAY NIGHT, THOUGH MODELS ARE SIMILAR WITH ANOTHER WEAK UPPER WAVE COMING EAST INTO THE CENTRAL PLAINS AROUND THURSDAY WITH AIRMASS RECOVERING TO ALLOW A WARM FRONT TO SET UP OVER THE STATE. OF COURSE SPECIFICS AT THIS RANGE ARE IMPOSSIBLE TO NAIL DOWN, BUT COULD SEE AT LEAST PULSE SEVERE STORMS WITH MODERATE CAPE/WEAK DEEP LAYER SHEAR SETUP THE MORE LIKELY SCENARIO. UPPER HIGH BUILDS IN BY THE WEEKEND WITH SEASONABLE TEMPS. NEXT BEST RAIN CHANCE COMES AROUND SUNDAY WITH RIDGE BREAKING DOWN && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1231 PM CDT MON JUL 6 2015 GUSTY SOUTHERLY AND SOUTHWESTERLY WINDS EARLY THIS AFTERNOON WITH POTENTIAL FOR SCATTERED THUNDERSTORMS BEFORE THE PUSH FROM THE COLD FRONT ARRIVES AT THE TERMINALS FROM 20-23Z TIME FRAME GENERALLY ADVANCING FROM NORTHWEST TO SOUTHEAST. AFTER THAT, MORE WIDESPREAD AND PROLONGED RAIN IS EXPECTED INTO THE OVERNIGHT HOURS. VARYING VIS/CIG CONDITIONS SHOULD BE EXPECTED WITH PERIODS OF MVFR TO IFR CONDITIONS POSSIBLE AND THEN A PERIOD OF IFR POSSIBLE IN THE MORNING EARLY BEFORE GENERALLY IMPROVING CONDITIONS CAN BE EXPECTED AFTER AROUND THE 14Z TIME FRAME. AFTER FROPA, WINDS SHOULD BE GUSTY FROM THE NORTH/NORTHWEST. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY EVENING FOR KSZ040-054>056-058-059. && SHORT TERM...53 LONG TERM...65 AVIATION...DRAKE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 618 AM CDT MON JUL 6 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-071130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 618 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP FROM NORTHWEST TO SOUTHEAST ACROSS THE OUTLOOK AREA FROM THIS MORNING INTO THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE...WITH THE GREATER CHANCES FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. HEAVY RAINFALL IS ALSO LIKELY WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH FLOODING. THE GREATER POTENTIAL FOR FLOODING IS ALONG AND SOUTH OF A LINE FROM EMPORIA TO LAWRENCE LATE THIS AFTERNOON THROUGH THE NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON ALONG AND SOUTH OF A LINE FROM EMPORIA TO LAWRENCE WITH OCCASIONAL HEAVY RAINFALL EXPECTED MAINLY TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
126 PM CDT MON JUL 6 2015
KSZ010-011-061915-
MARSHALL-NEMAHA-
126 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEMAHA AND NORTHEASTERN
MARSHALL COUNTIES UNTIL 215 PM CDT...
AT 125 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PAWNEE
CITY TO NEAR FRANKFORT...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SABETHA...SENECA...CENTRALIA...AXTELL...BEATTIE...BERN...
SUMMERFIELD...VERMILLION...ONEIDA...WOODLAWN AND BAILEYVILLE.
LAT...LON 3995 9579 3972 9589 3971 9654 4000 9639
4000 9579
TIME...MOT...LOC 1825Z 265DEG 32KT 4003 9623 3976 9639
SANDERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
130 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HEAVY RAIN MARYSVILLE 39.84N 96.65W
07/06/2015 E1.25 INCH MARSHALL KS EMERGENCY MNGR
1.25 INCHES OF RAIN FELL IN ABOUT 30 MINUTES AT THE
EMERGENCY MANAGEMENT OFFICE
&&
BDRAKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
213 PM CDT MON JUL 6 2015
KSZ021-034-035-062000-
DICKINSON-OTTAWA-CLAY-
213 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA...NORTHERN
DICKINSON AND SOUTHERN CLAY COUNTIES UNTIL 300 PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TALMAGE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABILENE...CHAPMAN...SOLOMON...ENTERPRISE...MANCHESTER...MOONLIGHT...
NILES AND TALMAGE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 288.
LAT...LON 3911 9749 3921 9700 3882 9696 3885 9737
3891 9737 3892 9738 3893 9738 3893 9737
3896 9737 3896 9747
TIME...MOT...LOC 1913Z 262DEG 27KT 3898 9733
SANDERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
236 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 5 S CHAPMAN 38.90N 97.02W
07/06/2015 E55 MPH DICKINSON KS PUBLIC
ESTIMATED 50-60 MPH
&&
BAERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
242 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 4 S CHAPMAN 38.91N 97.04W
07/06/2015 M54 MPH DICKINSON KS TRAINED SPOTTER
&&
BAERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
247 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HEAVY RAIN MARYSVILLE 39.84N 96.65W
07/06/2015 E1.02 INCH MARSHALL KS PUBLIC
FELL IN 45 MINUTES
&&
BAERGThe Topeka radar (KTWX), 50 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
9 thunderstorm wind, 3 flash flood, 1 tornado. Local standard time, as filed.
Wind gusts estimated.
Several 2 to 3 inch diameter tree limbs down.
Wind gusts estimated.
Tree blew over in 70 to 80 mph wind gusts.
Dead tree limbs down and power outages in town.
Wind gusts estimated.
A few 3 inch diameter tree limbs down.
There were 3 inch diameter tree limbs down.
There was a 10 inch diameter tree limb down.
Several roads impassable or washed out in southern Jackson county. This includes 118th and hwy O, 126th and hwy K, 110th and hwy P4, and K rd north of 110th.
Damage assessment survey found a path of sporadic tree damage extending approximately 6 miles along a line from Eudora to around 3 miles southwest of De Soto in Johnson County. This tornado did cross from Douglas County Kansas which is NWS Topeka's area into Johnson County Kansas which is NWS Kansas City's service area. EF1 tree damage was noted along the path. Width of damage estimated 250 yards maximum while majority of tornado damage path was more narrow on order of 50 to 100 yards.
The intersection of 86th and Valencia rd is impassible.
The intersection of 86th and Carlton rd is closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyThe tornado archive for Kansas, 2015Warnings in Kansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583195, 583197, 583198, 583199, 583200, 583203, 583205, 583209, 583210, 583211, 576616, 583212, 583213.